Alert archive / California / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this flash flood warning at Oct 13, 2009, 7:58 AM PDT for Santa Cruz County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2009, 7:58 AM PDT (14:58 UTC)
- Expired
- Oct 13, 2009, 12:00 PM PDT
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 30 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 3.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 477 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KMTR 131458
FFWMTR
CAC087-131600-
/O.NEW.KMTR.FF.W.0006.091013T1458Z-091013T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
758 AM PDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
EXTENDED THE
* FLASH FLOOD WARNING FOR FLASH FLOODING AND DEBRIS FLOWS FOR...
THE LOCKHEED BURN AREA IN SANTA CRUZ COUNTY IN NORTHERN
CALIFORNIA...
* UNTIL 900 AM PDT
* AT 753 AM PDT...AUTOMATED RAIN GAGES INDICATED AN
AREA OF HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTS
CREEK AND SWANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE
CAUGHT IN THEIR PATH.
LAT...LON 3714 12225 3713 12216 3703 12217 3702 12220
3709 12227 3710 12227
TIME...MOT...LOC 1453Z 180DEG 0KT 3707 12221
$$
SSA2 follow-up statements
000
WGUS56 KMTR 131552
FFWMTR
CAC087-131900-
/O.EXT.KMTR.FF.W.0006.000000T0000Z-091013T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
852 AM PDT TUE OCT 13 2009
THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS
EXTENDED THE
* FLASH FLOOD WARNING FOR FLASH FLOODING AND DEBRIS FLOWS FOR...THE
LOCKHEED BURN AREA IN SANTA CRUZ COUNTY IN NORTHERN CALIFORNIA...
* UNTIL NOON PDT
* AT 848 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN...FROM AN AREA OF HEAVY RAIN OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTS
CREEK AND SWANTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RAINFALL RATES IN EXCESS OF USGS MUD AND DEBRIS FLOW THRESHOLDS HAVE
BEEN OBSERVED OR REPORTED. RESIDENTS AND MOTORISTS IN AND BELOW
RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS
WHICH MAY BLOCK ROADS AND CULVERTS.
MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE
CAUGHT IN THEIR PATH.
&&
LAT...LON 3714 12225 3713 12216 3703 12217 3702 12220
3709 12227 3710 12227
TIME...MOT...LOC 1551Z 180DEG 0KT 3707 12221
$$
SSA000
WGUS76 KMTR 131854
FFSMTR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1154 AM PDT TUE OCT 13 2009
CAC087-131901-
/O.EXP.KMTR.FF.W.0006.000000T0000Z-091013T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA CRUZ CA-
1154 AM PDT TUE OCT 13 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON PDT FOR THE LOCKHEED
BURN AREA IN SANTA CRUZ COUNTY...
ALTHOUGH THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE...RAINFALL RATES WILL CONTINUE TO BE IMPRESSIVE THROUGHOUT
THE AFTERNOON AND EVENING. RESIDENTS AND MOTORISTS IN AND BELOW
RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS
WHICH MAY BLOCK ROADS AND CULVERTS.
MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE
CAUGHT IN THEIR PATH.
LAT...LON 3714 12225 3713 12216 3703 12217 3702 12220
3709 12227 3710 12227
TIME...MOT...LOC 1851Z 180DEG 0KT 3707 12221
$$
SSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 4:15 AM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 13, 4:15 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
415 AM PDT TUE OCT 13 2009
...STRONG WINDS AND HEAVY RAIN THROUGH THIS EVENING...
.DISCUSSION...AS OF 3:15 AM PDT TUESDAY...RAIN AND WIND ARE STARTING
TO PICK UP ACROSS THE DISTRICT AS A POWERFUL PACIFIC STORM BEARS DOWN
ON THE COAST. SATL IMAGERY IS INDC THAT CLOUD TOPS ARE RAPIDLY
ENHANCING AND COOLING OFF THE CA COAST AS A 150 KT JET STREAK HAS NOW
REACHED 37/130. THIS HAS RAPIDLY INCREASED THE UPPER LEVEL
DIFFLUENCE...WHICH IS THE REASON FOR THE RAPID STRENGTHENING AS SEEN
ON SATL IMAGERY. AMSU IMAGERY IS INDC TPW VALUES OF GREATER THAN 1.5
INCHES JUST OFF THE COAST...NEAR 34/127. AMSU IMAGERY IS INDC
RAINFALL RATES AS OF 06Z OF 0.3 INCHES/HR NEAR 38/128. SINCE THE
CLOUD TOPS HAVE BEEN COOLING AND ENHANCING RAINFALL RATES HAVE
PROBABLY INCREASED.
SFC OBS ARE INDC THAT THE WINDS HAVE BEGUN TO PICK UP...NOW GUSTING
TO 30 MPH AT BOTH MONTEREY AND SALINAS. DUE TO THE TROPICAL ORIGINS
OF THIS SYSTEM THE TEMP AT MONTEREY HAS CLIMBED TO 65 DEGREES. THE
VAD WIND PROFILE FROM KMUX ID SHOWING 30 TO 40 KT WINDS JUST ABOVE
THE SURFACE. THE GRADIENT PICTURE IS INDC A VERY STRONG SOUTHERLY
GRADIENT...8.0 MB BETWEEN SFO-ARCATA...7.1 MB BETWEEN SANTA MARIA AND
SFO...AND 8.3 MB BETWEEN SANTA BARBARA AND SFO. THESE GRADIENT HAVE
BEEN STEADILY INCREASING OVER THE PAST SEVERAL HOURS.
RAIN AND WIND WILL CONTINUE TO INCREASE EARLY THIS MORNING...WITH
LOCALLY HEAVY RAIN DURING THE DAY AND INTO THE EVENING HOURS. THE
HEAVY RAIN HAS THE POTENTIAL FOR FLASH FLOODING AND LOCAL DEBRIS
FLOWS FROM THE FIRE SCAR AREAS IN SANTA CRUZ...MONTEREY...AND SAN
BENITO COUNTIES. A FLASH FLOOD WATCH CONTINUES FOR THESE AREAS
THROUGH THE EVENING HOURS (PLEASE SEE SFOFFAMTR OR WGUS66 KMTR FOR
DETAILED INFORMATION). EXPECTED RAINFALL TOTALS ARE FROM 1 TO 3
INCHES ALONG THE COAST AND IN THE VALLEYS...3 TO 6 INCHES IN THE
MOUNTAINS...AND UP TO 8 INCHES IN OROGRAPHICALLY FAVORED MOUNTAINS IN
SANTA CRUZ AND MONTEREY COUNTIES. MODELS ARE HINTING THAT THE FRONT
WILL SLOW DOWN THIS EVENING IN THE VICINITY OF SANTA CRUZ COUNTY...
WHICH COULD PROLONG THE HEAVY RAIN FROM SANTA CRUZ SOUTH.
WINDS WILL CONTINUE TO RAPIDLY INCREASE THIS MORNING AS THE GRADIENT
CONTINUES TO TIGHTEN. THE GRADIENT BETWEEN ARCATA-SANTA BARBARA IS
EXPECTED TO RAMP UP TO OVER 20 MB THIS AFTN. THIS COMBINED WITH A 55-
65 KT LLJ AT 925 MB WILL BRING STRONG GUSTY WINDS TO THE DISTRICT.
HIGH WIND WARNINGS/WIND ADVISORIES REMAIN IN EFFECT TIL 11 PM TONIGHT
(PLEASE SEE SFONPWMTR OR WWUS76 KMTR FOR DETAILED INFORMATION).
RAIN WILL TURN TO SHOWERS OVERNIGHT AS THE FRONT MAKES ITS WAY
ACROSS THE DISTRICT. AS THE SYSTEM CONTINUES TO MOVE EAST DRIER AIR
WILL MOVE INTO THE DISTRICT. MODELS DO KEEP SHOWERS IN THE FORECAST
FOR WEDNESDAY. HAVE KEPT A MENTION OF A FEW SHOWERS ON THURSDAY IN
THE NORTH BAY AS A DISTURBANCE PASSES TO THE NORTH. DRY AND WARMER
WEATHER IS IN STORE FOR THE DISTRICT THE REMAINDER OF THE WEEK AND
INTO THE WEEKEND AS A RIDGE BUILDS OVER THE COAST. A SHORTWAVE WILL
MOVE INTO THE PACIFIC NW ON SUNDAY...WITH THE NORTH BAY ON THE TAIL
END OF THE SYSTEM. HAVE MENTIONED A SLIGHT CHANCE OF SHOWERS IN THE
FCST FOR THE NORTH BAY ON SUNDAY.
&&
.AVIATION...AS OF 4:15 AM PDT TUESDAY...ADVERSE WEATHER THROUGH
TODAY. STRONG SOUTHEAST WINDS AND HEAVY RAINS AHEAD OF MID LATITUDE
SYSTEM WILL PREVAIL TODAY. A WIND SHIFT TO THE WEST LATER THIS
AFTERNOON OR EARLY EVENING IS LIKELY AS THE FRONTAL SYSTEM PUSHES
THROUGH THE AREA.
VICINITY OF KSFO...MVFR CEILINGS WITH HEAVY WINDS AND RAIN ALL DAY.
WINDS WILL STAY SOUTHEAST THROUGH THE MORNING AND INTO THE EARLY
AFTERNOON. BY 02Z WINDS SHOULD SHIFT OVER TO WEST.
KSFO BRIDGE APPROACH...SAME AS KSFO.
MONTEREY BAY TERMINALS...MVFR. STRONG WINDS AND HEAVY RAIN DEVELOPING
THIS MORNING AND CONTINUING THROUGH THE AFTERNOON.
&&
.MARINE...AS OF 4:15 AM PDT TUESDAY...GALES ARE POSTED FOR ALL WATERS
WITH EXCEPTION OF SAN FRANCISCO BAY WHERE A STORM WARNING IS POSTED.
RAPIDLY APPROACHING MID LATITUDE SYSTEM WITH REMNANTS OF AN OLD
TYPHOON WILL PUSH WINDS UP SIGNIFICANTLY TODAY. STORM FORCE GUSTS TO
60 KNOTS ARE POSSIBLE WHERE GALES ARE POSTED. HURRICANE FORCE GUSTS
TO 65 KNOTS ARE POSSIBLE OVER SAN FRANCISCO BAY.
&&
.CLIMATE...RAINFALL RECORDS FOR THE MONTH OF OCTOBER (IN INCHES)...
LOCATION ONE DAY RECORD TWO DAY RECORD
-------- -------------- --------------
SANTA ROSA 4.67 (10/12/1962) 7.41 (10/12-13/1962)
NAPA 4.66 (10/13/1962) 9.32 (10/12-13/1962)
SAN FRANCISCO DOWNTOWN 2.29 (10/15/1969) 3.72 (10/12-13/1962)
SAN FRANCISCO AIRPORT 2.62 (10/13/1962) 4.56 (10/12-13/1962)
OAKLAND AIRPORT 4.53 (10/13/1962) 5.85 (10/12-13/1962)
LIVERMORE 2.17 (10/13/1962) 3.45 (10/13-14/1962)
SAN JOSE 3.22 (10/13/1962) 4.56 (10/12-13/1962)
SANTA CRUZ 3.15 (10/20/1899) 3.35 (10/20-21/1899)
MONTEREY 1.80 (10/26/1907) 2.09 (10/26-27/1907)
SALINAS 1.50 (10/30/1982) 1.50 (10/30-31/1982)
KING CITY 1.88 (10/29/1996) 2.18 (10/29-30/1996)
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...GLW...ALL COASTAL WATERS AND MONTEREY BAY.
...STORM WARNING...SFO BAY.
...FFA...WITHIN AND DOWN STREAM OF FIRE SCARED AREAS IN
MONTEREY...SANTA CRUZ AND SAN BENITO COUNTIES.
.THROUGH 11 PM TUESDAY...HIGH WIND WARNING ALONG THE COAST...
BAYS...NORTHERN SALINAS VALLEY...AND MOUNTAINS.
.THROUGH 11 PM TUESDAY...WIND ADVISORY IN THE VALLEYS.
PUBLIC FORECAST: MHS
AVIATION/MARINE: CANEPA
CLIMATE: MHS
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Oct 13, 4:17 AM PDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 417 AM PDT TUE OCT 13 2009 CAZ509-512-517-528-530-141130- SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. LOCAL AMOUNTS UP TO 8 INCHES ARE POSSIBLE IN THE SANTA CRUZ AND SANTA LUCIA RANGES. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH FLOODING AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN AND DOWNSTREAM OF THE BASIN...SUMMIT...GLORIA...LOCKHEED AND PACHECO PASS FIRE SCARS. * FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * WINDS WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DECREASE TUESDAY NIGHT. A HIGH WIND WARNING IS IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY NIGHT FOR THESE AREAS. * HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ006-505-507-508-511-529-141130- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-NORTHERN MONTEREY BAY- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES ALONG THE COAST AND IN THE VALLEYS. IN THE HILLS...RAINFALL AMOUNTS COULD RANGE FROM 3 TO 6 INCHES. WINDS WILL INCREASE TO 25 TO 40 MPH ALONG THE COAST...BAYS...AND IN THE HILLS. GUSTS TO 60 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA. * HIGH WIND WARNING...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-510-513-516-141130- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 1 TO 3 INCHES IN THE VALLEYS. WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. * WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ518-141130- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 417 AM PDT TUE OCT 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...TUESDAY AND TUESDAY NIGHT STRONG WINDS AND HEAVY RAIN WILL AFFECT THE DISTRICT TODAY INTO THE EVENING. STORM TOTAL RAINFALL AMOUNTS COULD REACH 2 TO 5 INCHES. AREAS WITHIN AND DOWNSTREAM OF BURN SCARS COULD SEE FLASH FLOODING AND DEBRIS FLOWS. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY NIGHT FOR AREAS WITHIN AND BELOW THE PACHECO PASS FIRE SCAR. * FLASH FLOOD WATCH...SEE SFOFFAMTR WGUS66 KMTR FOR DETAILS * WINDS WILL INCREASE TO 20 TO 35 MPH. GUSTS TO 45 MPH ARE POSSIBLE IN THESE AREAS. WINDS WILL DECREASE TUESDAY NIGHT. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE AREA. * WIND ADVISORY...SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY AND FRIDAY FOR DRY AND WARMER CONDITIONS. ANOTHER WEAK STORM SYSTEM WILL BRUSH BY NORTHERN CALIFORNIA OVER THE WEEKEND FOR A SLIGHT CHANCE OF RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. MHS
In the hours before
Local storm report, Oct 13, 3:36 AM PDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
336 AM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM NON-TSTM WND GST E WOODACRE RAWS 37.99N 122.64W
10/13/2009 M45.00 MPH MARIN CA MESONET
0335 AM NON-TSTM WND GST 12 WSW INVERNESS 38.00N 123.02W
10/13/2009 M46.00 MPH PZZ540 CA MESONET
&&
ANDERSONLocal storm report, Oct 13, 4:19 AM PDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
419 AM PDT TUE OCT 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 AM NON-TSTM WND GST 7 NW LUCIA 36.07N 121.56W
10/13/2009 M52.00 MPH MONTEREY CA MESONET
&&
ANDERSONThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 2:46 AM PDT | Storm Warning | MTR | 18 hr | |
| Oct 13, 6:23 AM PDT | Areal Flood Advisory | MTR | Marin, Napa, City and County of San Francisco, San Mateo, Sonoma | 6 hr |
| Oct 13, 7:07 AM PDT | Flash Flood Warning | MTR | Santa Cruz | 53 min |
| Oct 13, 8:42 AM PDT | Flash Flood Warning | MTR | Monterey | 3 hr |
| Oct 13, 9:54 AM PDT | Areal Flood Advisory | MTR | Alameda, Monterey, San Benito, San Mateo, Santa Clara, Santa Cruz | 3 hr |
| Oct 13, 2:41 PM PDT | Flash Flood Warning | MTR | Santa Cruz | 3 hr |
| Oct 13, 2:44 PM PDT | Flash Flood Warning | MTR | Monterey | 6 hr |
| Oct 13, 2:48 PM PDT | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more | 4 hr |
Nearby
Flash Flood Warnings in California, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.